Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 111, NWS Shreveport, LA

April 26, 2017Angelina County, Nacogdoches County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 26, 2017, 4:33 PM CDT for Angelina County, Nacogdoches County, Texas. It was in force for 42 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2017, 4:33 PM CDT (21:33 UTC)
Expired
Apr 26, 2017, 5:15 PM CDT
In force
42 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Angelina County, TX, Nacogdoches County, TX

The radar

The Shreveport radar (KSHV), 161 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 4:34 PM CDTHAIL 1.75Lufkin, TXPUBLIC REPORTS GOLFBALL SIZE HAIL VIA KTRE-TV FACEBOOK PAGE.
Apr 26, 4:45 PM CDTHAIL 1.755 Sw Huntington, TXPUBLIC REPORTS HAIL IN THE BALD HILL COMMUNITY VIA KTRE FACEBOOK PAGE.
Apr 26, 4:50 PM CDTHAIL 1.757 Ese Diboll, TXPUBLIC REPORTS HAIL AT THE INTERSECTION OF FM ROAD 58 AND FM ROAD 1818 IN THE BEULAH COMMUNITY.
Apr 26, 4:55 PM CDTHAIL 1Huntington, TX
Apr 26, 4:55 PM CDTHAIL 1.75Huntington, TXPUBLIC REPORTS HAIL VIA KTRE FACEBOOK PAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 9.6 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 761 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
761 J/kg
Mixed-layer CIN
-435 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
327 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

407 
WUUS54 KSHV 262133
SVRSHV
TXC005-347-262215-
/O.NEW.KSHV.SV.W.0111.170426T2133Z-170426T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
433 PM CDT WED APR 26 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southeastern Nacogdoches County in eastern Texas...
  Central Angelina County in eastern Texas...

* Until 515 PM CDT

* At 433 PM CDT, a severe thunderstorm was located near Diboll,
  moving east at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Lufkin, Diboll, Hudson, Huntington, Etoile, Burke, Shawnee and
  Homer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3115 9485 3118 9485 3121 9487 3123 9486
      3126 9490 3128 9489 3128 9488 3130 9490
      3131 9489 3151 9448 3121 9433 3113 9479
TIME...MOT...LOC 2133Z 250DEG 45KT 3123 9482 

HAIL...1.00IN
WIND...60MPH
 
$$

35

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:31 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Apr 26, 2:31 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
231 PM CDT Wed Apr 26 2017

.DISCUSSION...
...Very heavy rainfall likely for this weekend across Arkansas
and Southeast Oklahoma...

Cold front accompanied by a line of severe TSTMS to continue
pushing E through Thursday morning. This front to push into MS and
SE TX by during Thursday with negative vorticity advection and
cold air advection clearing skies and rainfall from NW to SE
through late tonight behind the cold front.

For Thursday, expect quiet weather with a stable and dry airmass
behind the front. By Friday, another trough develops and deepens
over the four corners of the desert SW with a deep tropical
moisture fetch advecting N from the southern Gulf of Mexico into
the central U.S.

During this weekend, the trough slowly ejects E into the OK and
KS. All forecasts models show very heavy rainfall developing in AR
during much of this weekend. Accordingly, expect the flooding
threat to increase across the N half of the ArkLaTex region this
weekend into early next week with storm total amounts upwards of
ten inches in the favored locations of the Ouachita Mountains. In
addition, we can expect severe weather with the passage of a line
or even two lines of TSTMS during Saturday and Sunday.

Expect quiet weather to then begin next week and the beginning of
May behind the cold front that sweeps across the region during
Sunday.  /VIII/.

&&

.PREV DISCUSSION... /issued 111 PM CDT Wed Apr 26 2017/

AVIATION...
For the ArkLaTex, Squall line coming together near KTYR/KTXK/KLIT
moving E at 30KTS. At this pace 19Z-01Z is currently in TAFS with
all terminals sporting tempo groups for wind to 40KT and 1sm, of
course some variation will occur and further amendments to follow
observed pace on our radar. Sfc winds are S/SE over LA, but SW/S
over TX with the former potentially tornadic this aftn with decent
heating. W/NW will follow convection closely and strong sustained
values will quickly drop off W to E with only weak high pressure.
/24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  48  78  62  87 /  30  10  10  20
MLU  52  77  60  87 /  50  10  10  20
DEQ  42  75  56  81 /  30   0  10  30
TXK  46  76  59  84 /  40   0  10  30
ELD  48  76  58  84 /  60  10  10  20
TYR  47  80  64  87 /  20   0  10  20
GGG  46  79  63  87 /  20   0  10  20
LFK  51  85  65  92 /  20   0  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 2 AM CDT Thursday for ARZ050-051-
     059>061-070>073.

LA...Lake Wind Advisory until 2 AM CDT Thursday for LAZ001>006-
     010>014-017>022.

OK...Lake Wind Advisory until 2 AM CDT Thursday for OKZ077.

TX...Lake Wind Advisory until 2 AM CDT Thursday for TXZ096-097-
     108>112-124>126-136>138-149>153-165>167.

&&

08
Hazardous weather outlook, Apr 26, 11:19 AM CDT, 5 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1119 AM CDT Wed Apr 26 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-271630-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1119 AM CDT Wed Apr 26 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...Today and Tonight...

A potent cold front will move across the Four State Region
through this evening. Very strong southerly winds ahead of the
cold front will increase instability across the region, leading to
the development of a line of thunderstorms along the front. Some
of the thunderstorms will be severe with large hail, damaging wind
gusts, and an isolated tornado or two across the northern half of
the ArkLaTex region. In addition, windy conditions will occur
along, ahead, and just behind the cold front, with sustained wind
speeds increasing into the 15 to 25 mph range, with gusts nearing
40 mph or higher this afternoon through this evening. A Lake Wind
Advisory is therefore in effect from through 9 pm this Wednesday
evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Very warm, humid, and unstable conditions will return to the
region by Friday as a warm front lifts back north, with isolated
to scattered showers and thunderstorms possible along and north of
this returning front Thursday night and Friday. An isolated
severe thunderstorm can not be ruled out Friday with this
activity.

The approach of another upper level disturbance for the weekend
will result in the development of a line of thunderstorms along a
cold front, that will move across the Four State Region from west
to east during Saturday night into Sunday morning. Once again,
strong wind shear and instability may lead to some of the
thunderstorms becoming strong to severe.

In addition, very heavy rainfall upwards to a foot is possible
across portions of central and southern Arkansas during this
upcoming weekend. Accordingly, the flooding threat increases
markedly this weekend and early next week as Arkansas rivers and
bayous respond to the heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be required early this
Wednesday afternoon through this Wednesday evening.

VIII.

In the hours before

Local storm report, Apr 26, 2:55 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     HAIL             3 N LONGVIEW            32.56N 94.76W
04/26/2017  E0.75 INCH       GREGG              TX   AMATEUR RADIO

&&
Local storm report, Apr 26, 2:57 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
257 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0257 PM     HAIL             3 N LONGVIEW            32.56N 94.76W
04/26/2017  E1.00 INCH       GREGG              TX   PUBLIC

&&
Local storm report, Apr 26, 3:39 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
339 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     3 N JEFFERSON           32.81N 94.34W
04/26/2017                   MARION             TX   LAW ENFORCEMENT

            SHERIFF DEPARTMENT REPORTS TREES DOWN ACROSS
            FM ROAD 1324.

&&

20
Local storm report, Apr 26, 4:03 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
403 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     HAIL             1 SE WELLS              31.48N 94.93W
04/26/2017  E1.00 INCH       CHEROKEE           TX   PUBLIC

&&
Local storm report, Apr 26, 4:11 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
411 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             5 S WELLS               31.42N 94.94W
04/26/2017  E1.00 INCH       ANGELINA           TX   PUBLIC

            PUBLIC REPORTS QUARTER SIZE HAIL VIA KTRE-TV
            FACEBOOK PAGE IN THE REDTOWN COMMUNITY NEAR
            POLLOCK.

&&

20
Local storm report, Apr 26, 4:33 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
433 PM CDT WED APR 26 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND DMG     6 WSW TATUM             32.29N 94.61W
04/26/2017                   RUSK               TX   EMERGENCY MNGR

            TREES DOWN ACROSS COUNTY ROAD 2142.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 12:27 AM CDTLake Wind AdvisorySHVAngelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more21 hr
Apr 26, 7:52 AM CDTSpecial Weather StatementSHVRed River38 min
Apr 26, 9:10 AM CDTSpecial Weather StatementSHVRed River35 min
Apr 26, 9:47 AM CDTSpecial Weather StatementSHVRed River28 min
Apr 26, 10:06 AM CDTSevere Thunderstorm WarningSHVRed River24 min
Apr 26, 12:08 PM CDTSpecial Weather StatementSHVFranklin52 min
Apr 26, 12:35 PM CDTSevere Thunderstorm WarningSHVBowie, Camp, Franklin, Morris, Red River, Titus40 min
Apr 26, 1:12 PM CDTSpecial Weather StatementSHVTitus48 min
Apr 26, 1:13 PM CDTSpecial Weather StatementSHVWood32 min
Apr 26, 1:32 PM CDTSevere Thunderstorm WarningSHVSmith, Upshur, Wood43 min
Apr 26, 2:16 PM CDTSpecial Weather StatementSHVCass44 min
Apr 26, 2:19 PM CDTSpecial Weather StatementSHVGregg, Smith41 min
Apr 26, 2:37 PM CDTSpecial Weather StatementSHVGregg38 min
Apr 26, 3:09 PM CDTSevere Thunderstorm WarningSHVCass, Harrison, Marion17 min
Apr 26, 3:19 PM CDTSevere Thunderstorm WarningSHVHarrison, Panola, Rusk41 min
Apr 26, 3:46 PM CDTSevere Thunderstorm WarningSHVAngelina, Cherokee, Nacogdoches24 min
Apr 26, 5:00 PM CDTSevere Thunderstorm WarningSHVAngelina33 min
Apr 26, 5:29 PM CDTSevere Thunderstorm WarningSHVAngelina, Sabine, San Augustine61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.